Alert archive / Kansas / Areal Flood Warnings in 2012
Areal Flood Warning 2, NWS Wichita, KS
NWS Wichita, KS issued this areal flood warning at Mar 19, 2012, 10:34 PM CDT for Labette County, Montgomery County, Neosho County, Kansas. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 19, 2012, 10:34 PM CDT (03:34 UTC)
- Expired
- Mar 20, 2012, 10:30 AM CDT
- In force
- 12 hr
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Labette County, KS, Montgomery County, KS, Neosho County, KS
The radar
The Tulsa radar (KINX), 133 km from the middle of the area, began a volume at 03:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 3.6 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 173 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1207 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 221 m²/s²
- 0-3 km storm-relative helicity
- 369 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
721
WGUS43 KICT 200334
FLWICT
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1034 PM CDT MON MAR 19 2012
KSC099-125-133-201530-
/O.NEW.KICT.FA.W.0002.120320T0334Z-120320T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1034 PM CDT MON MAR 19 2012
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* FLOOD WARNING FOR...
LABETTE COUNTY IN SOUTHEAST KANSAS...
MONTGOMERY COUNTY IN SOUTHEAST KANSAS...
NEOSHO COUNTY IN SOUTHEAST KANSAS...
* UNTIL 1030 AM CDT TUESDAY
* AT 1030 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
DOPPLER RADAR ESTIMATES THAT BETWEEN 2 AND 3 INCHES OF RAIN HAS
FALLEN ACROSS THE AREA...WITH ADDITIONAL RAINFALL AMOUNTS OF AROUND
2 INCHES EXPECTED BY LATE TUESDAY MORNING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF URBAN
AREAS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...RURAL COUNTRY ROADS
AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING
AREAS ARE SUBJECT TO FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO
HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO
FLOODING WHEN WATER BEGINS RISING.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
WICHITA.
&&
LAT...LON 3739 9587 3738 9552 3773 9553 3773 9508
3700 9508 3699 9594
$$
LAWSONWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this areal flood warning went out at Mar 19, 7:18 PM CDT, 3 hours 16 minutes earlier.
Area forecast discussion, Mar 19, 7:18 PM CDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 718 PM CDT MON MAR 19 2012 .AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU MAIN AVIATION CONCERNS WILL BE CONTINUED SHOWERS AND LOWER CIGS...ESPECIALLY EAST OF I-135. LARGE AREA OF MODERATE SHOWERS AND ISOLATED STORMS CONTINUE EAST OF I-135. THIS AREA OF PRECIP IS SITUATED IN THE RIGHT ENTRANCE REGION OF AN UPPER JET THAT IS LOCATED OVER THE NORTHERN HIGH PLAINS. CURRENTLY EXPECTING THIS AREA OF PRECIP TO REMAIN OVER SE KS ALL NIGHT AND THROUGH TUE. THIS ACTIVITY IS EXPECTED TO EXPAND IN COVERAGE AND INTENSITY AFTER 12Z AS ANOTHER JET MAX LIFTS NORTH ACROSS THE PLAINS...ONCE AGAIN PLACING MOST OF EASTERN KS IN THE RIGHT ENTRANCE REGION. EVEN WITH THIS PERSISTENT RAIN...NOT EXPECTING IFR CONDITIONS TO ACCOMPANY IT...WITH WORSE CASE SCENARIO BEING MVFR CIGS. ALSO EXPECTING SHOWERS TO EXPAND OVER CENTRAL KS BY TUE AFTERNOON WITH CIGS ALSO EXPECTED TO LOWER TO MVFR LEVELS. THERE WILL BE A SLIGHT CHANCE FOR SOME FOG OVERNIGHT WEST OF I-135. BASED ON CURRENT MOISTURE PROFILES FEEL THAT IF IT DOES DEVELOP IT WOULD HAVE TO BE VERY SHALLOW AS MOISTURE JUST OFF OF THE SURFACE DECREASES FAIRLY QUICK. LAWSON && .PREV DISCUSSION... /ISSUED 315 PM CDT MON MAR 19 2012/ DISCUSSION... TONIGHT-TUE: WHILE THERE MAY BE A BIT OF A LULL IN THE PRECIPITATION ACROSS WESTERN SECTIONS EARLY ON...INCREASING LIFT LATE TONIGHT THROUGH MIDDAY TUE SHOULD TRIGGER ANOTHER ROUND OF PRECIPITATION. MODEL LIFT/QPF SUGGEST FAR SOUTHEAST KS WILL LIKELY SEE HEAVIEST/LONGEST PERIOD OF PRECIPITATION...SO GOING FLOOD WATCH LOOKS GOOD AT THIS TIME...AND NOT ANTICIPATING AN EXTENSION FOR NOW. BEST CHANCE FOR HEAVY RAIN WILL BE IN ALLEN...NEOSHO AND LABETTE. NOT A LOT OF CHANGE EXPECTED IN TEMPERATURES...HOWEVER OF NOTE...NAM/ECMWF BOTH SUBSTANTIALLY CLEAR NORTHWEST SECTIONS TONIGHT...WHICH IF IT VERIFIES COULD LEAD TO EVEN COOLER TEMPERATURES. FOG/STRATUS IS ANTICIPATED AS LOW LEVEL UPSLOPE FLOW/MOIST ADVECTION OCCURS AFTER MIDNIGHT. IF SKIES CAN SUBSTANTIALLY CLEAR...CHANCE OF DENSE FOG WILL INCREASE. WED-THU: GFS/ECMWF BOTH CONTINUE TO SLOW PROGRESSION OF UPPER LOW...WHICH WILL KEEP THREAT OF RAIN IN THE FORECAST THROUGHOUT THE PERIOD. BOTH MODELS SHOW SOME NARROW DRY SLOT BEING WRAPPED UP INTO THE LOW...WHICH WOULD LEAD TO BRIEF AREAS OF LITTLE OR NO POPS AND SOME CLEARING. PREDICTABILITY IS LOW FOR TIMING/LOCATION AND WILL KEEP POPS GOING AREA WIDE AND SHADE VALUES A BIT TO THE MORE TOWARDS BOTH THE WET/DRY AREAS. MAXES BOTH DAYS WILL LIKELY BE HELD TO AROUND 60 AT MOST LOCATIONS. FRI-MON: RAIN MAY LINGER INTO FRI...DEPENDING ON HOW QUICKLY/SLOWLY UPPER LOW MOVES THROUGH. DRYING/WARMING TREND APPEARS LIKELY FOR THE WEEKEND AND ESPECIALLY MON. SUSPECT MOIST GROUND WILL REQUIRE A COUPLE DAYS TO DRY OUT...BUT GIVEN 1000-850 MILLIBAR THICKNESSES BY MON...HAVE PUSHED TEMPERATURES NEAR 80 AREAWIDE. -HOWERTON FIRE WEATHER... WIDESPREAD RAIN SHOULD PRECLUDE ANY SIGNIFICANT FIRE WEATHER CONCERNS THE NEXT SEVERAL DAYS AREAWIDE. RAIN ACROSS THE AREA SHOULD HELP GREEN AREA UP THIS WEEK...RESULTING IN LESS FUELS. -HOWERTON AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU WIDESPREAD SHOWERS WITH EMBEDDED THUNDERSTORMS CONTINUE TO IMPACT MUCH OF EASTERN KANSAS EARLY THIS AFTERNOON. REDUCED VISIBILITIES HAVE LEAD TO MVFR ALTHOUGH CEILINGS HAVE PREVAILED IN THE 6-8K FEET RANGE ACROSS THE AREA. THE AREA OF RAIN IS GRADUALLY EXPECTED TO SHIFT EAST OF THE KSLN-KICT AREAS BY MID TO LATE AFTERNOON BUT WILL LIKELY LINGER INTO THE EVENING HOURS AT KCNU. SOME CONCERN THAT LOW STRATUS/CEILINGS WILL REDEVELOP TONIGHT AND TRENDED AREA TAFS TOWARD DETERIORATING CONDITIONS. MWM && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 46 59 44 60 / 20 60 20 70 HUTCHINSON 44 60 41 61 / 20 40 20 50 NEWTON 46 57 43 60 / 20 70 20 70 ELDORADO 45 59 43 59 / 30 90 30 90 WINFIELD-KWLD 44 60 44 60 / 30 80 20 70 RUSSELL 38 61 42 60 / 20 20 20 50 GREAT BEND 39 60 40 58 / 20 20 20 50 SALINA 47 59 44 62 / 20 50 20 60 MCPHERSON 46 59 42 62 / 20 50 20 60 COFFEYVILLE 53 59 46 62 / 100 100 50 70 CHANUTE 54 60 46 65 / 100 100 50 80 IOLA 55 61 47 65 / 100 100 60 80 PARSONS-KPPF 52 60 46 64 / 100 100 50 80 && .ICT WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH WEDNESDAY MORNING FOR KSZ071-072-095-096- 098>100. &&
Hazardous weather outlook, Mar 19, 7:21 PM CDT, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 721 PM CDT MON MAR 19 2012 KSZ032-033-047>053-067>072-082-083-091>096-098>100-202115- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 721 PM CDT MON MAR 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS WILL PERSIST THROUGH THE OVERNIGHT HOURS ACROSS SOUTHEAST KANSAS. STRONG OR SEVERE STORMS ARE NOT EXPECTED WITH THIS ACTIVITY. HOWEVER...PARTS OF SOUTHEAST KANSAS MAY RECEIVE SOME HEAVY RAINFALL WHICH COULD RESULT IN SOME FLOODING. PLEASE REFER TO THE LATEST FLOOD WATCH FOR DETAILS. SOME FOG IS POSSIBLE LATE TONIGHT FOR LOCATIONS WEST OF INTERSTATE 135. DENSE FOG IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY PERIODS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH WEDNESDAY. THE HIGHEST CHANCE FOR LOCALLY HEAVY RAIN AND POTENTIAL FLOODING WILL BE OVER SOUTHEAST KANSAS. REFER TO THE LATEST FLOOD WATCH FOR MORE DETAILS. THE THREAT THAT THUNDERSTORMS WILL BE STRONG OR SEVERE THROUGH WEDNESDAY APPEARS TO BE LOW. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT...HOWEVER ANY REPORTS OF FLOODING WOULD BE APPRECIATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP LAWSON
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 3:55 AM CDT | River Flood Warning | ICT | Labette, Neosho | 64 hr |
| Mar 20, 9:14 AM CDT | River Flood Warning | ICT | Montgomery, Wilson | 5 hr |
| Mar 20, 10:12 AM CDT | River Flood Warning | ICT | Cherokee, Labette | 3 days |
| Mar 20, 10:12 AM CDT | River Flood Warning | ICT | Allen, Neosho | 17 hr |
| Mar 20, 10:12 AM CDT | River Flood Warning | ICT | Neosho | 36 hr |
| Mar 20, 10:22 AM CDT | Areal Flood Warning | ICT | Allen, Labette, Montgomery, Neosho, Wilson, Woodson | 12 hr |
Nearby
Areal Flood Warnings in Kansas, 2012Every areal flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.